Quick Answer: Can Medicine Make You Lose Your Taste?

Is there a cure for loss of taste?

Although you can’t reverse age-related loss of taste and smell, some causes of impaired taste and smell are treatable.

For example, your doctor might adjust your medications if they’re contributing to the problem.

Many nasal and sinus conditions and dental problems can be treated as well..

What can you eat when you can’t taste food?

Eat other sources of protein if red meat doesn’t taste right. Try chicken, turkey, fish, or soy foods. You can also eat eggs to get protein. You may still like them even if meat doesn’t taste good.

Why is my mouth tasteless?

The most common reasons for a bad taste in your mouth have to do with dental hygiene. Not flossing and brushing regularly can cause gingivitis, which can cause a bad taste in your mouth. Dental problems, such as infections, abscesses, and even wisdom teeth coming in, can also cause a bad taste.

How can I regain my sense of smell naturally?

Lemon: Lemons are rich in vitamin C and have refreshing fragrance. Lemon helps to restore back the sense of smell and taste. It fights the bacterial and viral infections thus makes the nasal passage clear. Mixing lemon juice and honey in a glass of water is an effective remedy to treat this problem.

How can I improve my taste?

If you feel that your ability to enjoy your food has diminished, here are some tips to improve your sense of taste:Exercise—your sense of taste is heightened after exercising.Drink water regularly to avoid having a dry mouth.Don’t smoke.Eat only when you’re hungry—you enjoy your food more when you are hungry.More items…•

What drugs can cause loss of taste?

When the medication was stopped, Heather’s ability to taste gradually returned. Other commonly used medications that can cause taste and flavor difficulties are allopurinol, captopril, enalapril, nitroglycerin, diltiazem, dipyridamole, nifedipine, hydrochlorothiazide, lisinopril, lithium, lovastatin, and levodopa.

Can medicine affect your taste buds?

Taste Changes, Including Metallic Taste Sometimes, a medication can alter your sense of taste. A change in the body’s ability to sense tastes is called dysgeusia. Some drugs can make food taste different, or they can cause a metallic, salty, or bitter taste in your mouth.

What causes you to lose your taste?

Aside from normal aging, the most common causes of a loss of the sense of taste are: Nasal airway problems, especially nasal congestion caused by allergies or the common cold. Upper airway infection, such as sinus infection, tonsillitis, or sore throat.

What drugs can cause loss of smell and taste?

Intranasal zinc products, decongestant nose sprays, and certain oral drugs, such as nifedipine and phenothiazines, are examples of drugs that may cause permanent loss of smell. Anosmia may also result from diseases of the nerve pathways that transmit smells to the brain.

How do you cure loss of taste?

Home remedies In many cases, a person can take small steps at home to help improve their sense of taste, including: quitting smoking. improving dental hygiene by brushing, flossing, and using a medicated mouthwash daily. using over-the-counter antihistamines or vaporizers to reduce inflammation in the nose.

What would happen if I lost my sense of taste?

Loss of taste can cause you to add too much sugar or salt to make food taste better. This can be a problem for people with certain medical conditions, such as diabetes or high blood pressure. In severe cases, loss of taste can lead to depression. If you are experiencing a taste disorder, talk with your doctor.